Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 37, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 15, 2017, 10:00 PM EDT. It took effect at May 16, 2017, 2:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2017, 10:00 PM EDT (02:00 UTC)
- In effect from
- May 16, 2017, 2:00 PM EDT
- Expired
- May 16, 2017, 9:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
341 WHUS73 KIWX 160200 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 PM EDT MON MAY 15 2017 LMZ043-046-161000- /O.NEW.KIWX.SC.Y.0037.170516T2000Z-170517T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1000 PM EDT MON MAY 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 9 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM TO 9 PM EDT TUESDAY. * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
481 WHUS73 KIWX 160850 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EDT TUE MAY 16 2017 LMZ043-046-161700- /O.EXT.KIWX.SC.Y.0037.170516T1800Z-170517T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EDT TUE MAY 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
393 WHUS73 KIWX 161405 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 AM EDT TUE MAY 16 2017 LMZ043-046-162215- /O.CON.KIWX.SC.Y.0037.170516T1800Z-170517T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 AM EDT TUE MAY 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... * WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
273 WHUS73 KIWX 161957 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EDT TUE MAY 16 2017 LMZ043-046-170100- /O.CON.KIWX.SC.Y.0037.000000T0000Z-170517T0100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 357 PM EDT TUE MAY 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 15, 7:01 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 15, 7:01 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 701 PM EDT Mon May 15 2017 .SYNOPSIS... Issued at 219 PM EDT Mon May 15 2017 Mainly dry and warm conditions will persist through Wednesday. Lows tonight will range between the mid 50s and mid 60s, with highs on Tuesday and Wednesday well into the 80s. Breezy otherwise on Tuesday and Wednesday with rain chances and gradual cooling for the second half of the week into the upcoming weekend. && .SHORT TERM...(This Evening through Wednesday) Issued at 219 PM EDT Mon May 15 2017 Surface warm front draped from central IA southeast into nrn IL/central IN as of 18z will lift northward through the area tonight, while a MCV over the Upper Midwest decays east through WI/far nrn IL/MI. This MCV will likely weaken as it outruns better inflow into a less buoyant airmass. With that said these features may come together to clip areas north of Route 6 with a brief shower/rumble of thunder between 03-08z, though confidence in any precipitation making it this far southeast remains low (hence the low PoPs). Mild otherwise with lows in the mid 50s to mid 60s. Tuesday into Wednesday will feature summer-like warmth and breezy conditions in warm sector as southwest flow deepens in advance of a broadening Western US/Plains upper trough. 850 mb temps in the mid teens (C) and ample sunshine/mixing should allow highs to reach the mid-upper 80s each day. Strong capping/warm profile and no obvious forcing mechanisms should also keep a lid on any convective development locally. && .LONG TERM...(Wednesday Night through Monday) Issued at 219 PM EDT Mon May 15 2017 A lead upper wave will lift northeast into the Upper Midwest by Wednesday night/Thursday. Some convergence/elevated instability within downstream LLJ may be enough to break through strong cap given this forcing and slight cooling aloft on eastern edge of height fall track. As a result retained chances for showers/storms Wednesday night into Thursday near this pre-frontal trough, though held PoPs in the slight chance category given lacking support aloft and lingering capping concerns. Remaining warm otherwise into Thursday. Eastern ejection of primary Western US upper trough into a moisture rich environment will likely support periodic chances for showers/storms near an oscillating frontal boundary Friday into the weekend. Details remain sketchy at this forecast range with temperatures likely cooling closer to seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 701 PM EDT Mon May 15 2017 Warm front through ne IL/wrn IN will finally buck north into MI overnight as broad swrly flow upticks through the wrn OH valley. No sensible wx concerns though as ern bound of low level theta-e ridge rides nw of the area. Well mixed and quite warm Tue with again no sensible wx concerns given continued dryness in place and forcing displaced well north and west of the area. Strong heating/mixing will yield gusty sw winds by early aftn aoa 20kts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 15, 4:37 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 437 PM EDT Mon May 15 2017 INZ003>007-MIZ077>081-OHZ001-002-162045- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- 437 PM EDT Mon May 15 2017 /337 PM CDT Mon May 15 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight There is a slight chance of thunderstorms tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times from Wednesday night through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ008-009-012>018-020-022>027-032>034-OHZ004-005-015-016-024-025- 162045- Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 437 PM EDT Mon May 15 2017 /337 PM CDT Mon May 15 2017/ This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times from Wednesday night through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-162045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 437 PM EDT Mon May 15 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft are possible on Wednesday. Thunderstorms are possible Wednesday night through the weekend. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.